Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 216, NWS Wichita, KS

June 16, 2011Chautauqua County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 1:05 PM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 1:05 PM CDT (18:05 UTC)
Expired
Jun 16, 2011, 1:50 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Chautauqua County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 1:20 PM CDTTSTM WND DMGChautauqua, KS5 INCH TREE LIMBS WERE DOWNED IN THE TOWN OF CHAUTAUQUA. WIND GUSTS WERE ESTIMATED OVER 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2811 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WUUS53 KICT 161805
SVRICT
KSC019-125-161900-
/O.NEW.KICT.SV.W.0216.110616T1805Z-110616T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
105 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 200 PM CDT

* AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR CHAUTAUQUA...OR 5 MILES SOUTHWEST OF SEDAN...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHAUTAUQUA...PERU...HALE...HAVANA...CANEY...TYRO AND NIOTAZE.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR 
CHAUTAUQUA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WIND GUSTS. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 9617 3730 9606 3727 9584 3700 9581
      3700 9636
TIME...MOT...LOC 1805Z 286DEG 31KT 3706 9621
WIND...HAIL 70MPH 1.00IN

$$

CARUSO
2 follow-up statements
992 
WWUS53 KICT 161824
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
124 PM CDT THU JUN 16 2011

KSC019-125-161900-
/O.CON.KICT.SV.W.0216.000000T0000Z-110616T1900Z/
MONTGOMERY KS-CHAUTAUQUA KS-
124 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT...

AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
CHAUTAUQUA...OR 7 MILES SOUTH OF SEDAN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PERU...HALE...HAVANA...CANEY...TYRO AND NIOTAZE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE THUNDERSTORM WIND 
GUSTS AND TORRENTIAL RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 9617 3730 9606 3727 9584 3700 9581
      3700 9636
TIME...MOT...LOC 1824Z 290DEG 23KT 3702 9615
WIND...HAIL 70MPH 1.00IN

$$

CARUSO
202 
WWUS53 KICT 161850
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 PM CDT THU JUN 16 2011

KSC019-125-161900-
/O.CAN.KICT.SV.W.0216.000000T0000Z-110616T1900Z/
MONTGOMERY KS-CHAUTAUQUA KS-
150 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA AND
SOUTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3730 9617 3730 9606 3727 9584 3700 9581
      3700 9636
TIME...MOT...LOC 1850Z 290DEG 23KT 3696 9595

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:55 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 16, 12:55 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1255 PM CDT THU JUN 16 2011

.UPDATE...

UPDATED GRIDS TO ACCOUNT WITH CURRENT TRENDS. MCS CONTINUES TO
TREK ESE ACROSS THE AREA...AND AS OUTFLOW BOUNDARY PUSHES
THROUGH...TEMPS HAVE DROPPED 10 TO 15 DEGREES. WITH THE UPSLOPE
FLOW AND CLEARING SKIES BEHIND THE CONVECTION...TEMPERATURES WILL
REBOUND BACK INTO THE UPPER 80S AND LOW 90S ACROSS MOST OF THE AREA.
MCS WILL STILL MAINTAIN ITSELF AS IT MOVES INTO
OKLAHOMA...AFTERWORDS MAIN FOCUS WILL SHIFT TO LATE THIS AFTERNOON
AND EARLY EVENING IN TERMS OF POPS. CURRENT THINKING IS STORMS
WILL DEVELOP ACROSS OUTFLOW BOUNDARY AND DRYLINE INTERSECTION
LOCATED IN SOUTHWEST KANSAS. THINK THESE STORMS WILL MAINTAIN
THEMSELVES AND MOVE INTO THE WESTERN PORTION OF THE CWA THIS
EVENING.

DUNTEN

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

DIFFICULT AVIATION FORECAST CAME UNFOLDED TODAY AS AREA OF
CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS CONTINUES TO
MOVE ESE INTO OKLAHOMA. BEHIND THIS CONVECTION...CLOUDS DECREASE
RAPIDLY AND VFR CONDITIONS PREVAIL. WINDS WILL SWITCH FROM THE
EAST TO THE SOUTH THROUGHOUT THE DAY AS SURFACE LOW PRESSURE MOVES
EASTWARD TOWARDS CENTRAL KANSAS. CURRENT MODELS HAVE NOT HANDLE THIS
CONVECTION WELL THEREFORE TRENDED TOWARDS CURRENT SATELLITE AND
UPSTREAM OBSERVATIONS. LATER TODAY EXPECT CONVECTION TO OCCUR
ACROSS SOUTHWEST KANSAS AND MOVE INTO THE AREA BY 00Z. THIS WILL
HAVE A MAIN IMPACT ON KRSL/KHUT AND EVENTUALLY KSLN/KICT. BECAUSE
OF UNCERTAINTY...MENTIONED VCTS FOR THOSE AREAS. VFR CIGS AND
VSBYS WILL PREVAIL TONIGHT AND INTO TOMORROW AS CONVECTION WANES
AND MOVES OUT OF THE AREA.

DUNTEN

&&

.PREV DISCUSSION... /ISSUED 633 AM CDT THU JUN 16 2011/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
NUMEROUS TSRA GRADUALLY INCREASING FROM SRN NEBRASKA SE ACROSS NRN &
CNTRL KS TO SC KS IN ALIGNMENT WITH FAIRLY WELL-DEFINED SFC-850MB
MOISTURE AXIS. EXPECT TSRA TO PERSIST OVER MUCH OF CNTRL 1/3 OF KS TIL
~15Z WITH CB TOPS WARMING BY THAT TIME. GRADUALLY DIMINISHING CLOUD
COVER WILL INDUCE SE 9-13KT WINDS TO BECOME SLY & INCREASE TO 17-22KTS
OVER MOST AREAS BY 18Z WITH FURTHER INCREASING VELOCITIES LATE THIS
AFTERNOON. THIS HOWEVER WILL DESTABILIZE THE AIRMASS & WITH SLOW SE
MOVING COLD FRONT PROGGED TO APPROACH KS TURNPIKE EARLY THIS EVENING
TOWARD MOISTURE-RICH LWR AIRMASS SCT TSRA SHOULD REDEVELOP OVER ERN
1/2 OF KS LATE THIS AFETRNOON & CONTINUE THROUGHOUT THE EVENING. HAVE
LEFT SUCH MENTION OUT OF TAFS FOR NOW SO AS TO ALLOW SUCCESSOR CHANCE
TO EVALUATE SE PROGRESS OF FRONT.

PREV DISCUSSION... /ISSUED 250 AM CDT THU JUN 16 2011/

DISCUSSION...
A SUBTLE SHORTWAVE TROUGH EVIDENT ON THE 1.5 POTENTIAL VORTICITY
UNIT (PVU) SURFACE OVER NORTHERN NEW MEXICO IS PROGGED TO TRANSLATE
EASTWARD TODAY ARRIVING OVER THE GREAT PLAINS THIS AFTERNOON. AHEAD
OF THIS FEATURE...LOW PRESSURE AT THE SURFACE OVER SOUTHEAST
COLORADO IS EXPECTED TO DEEPEN ALLOWING A WARM FRONT OVER PORTIONS
OF CENTRAL KANSAS TO BECOME BETTER DEFINED. THIS FRONT MAY PROVIDE A FOCUS
FOR DEEP MOIST CONVECTION THIS AFTERNOON AND THE HIGHEST POPS WILL
REMAIN TIED TO THE EXPECTED POSITION OF THIS SUBTLE FRONTAL
BOUNDARY. FURTHER SOUTH...IT WILL BE DIFFICULT TO RULE OUT AN
ISOLATED THUNDERSTORM OR TWO WITHIN A DEEPLY MIXED BOUNDARY LAYER
HOWEVER THE STRENGTH OF THE CAP MAY FOIL OR THWART OUR CHANCES FOR DEEP
MOIST CONVECTION. IN ADDITION...EARLY MORNING CONVECTION MAY BE
ONGOING OR FESTERING ACROSS PORTIONS OF CENTRAL KANSAS WITHIN AREA
OF LOW-MID LVL WAA/H9-H8 MOISTURE TRANSPORT AND ANY LINGERING
OUTFLOW BOUNDARIES MAY PROVIDE ADDITIONAL OPPORTUNITIES FOR
THUNDERSTORM DEVELOPMENT...THEREFORE WILL BUMP POPS UP SLIGHTLY
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WHERE AN ISOLATED STORM OR
TWO WILL REMAIN POSSIBLE. THE EML IS PROGGED TO ADVECT
EAST-NORTHEAST ACROSS THE AREA OVERNIGHT PROVIDING A CAPPING
INVERSION FOR ALL BUT THE SOUTHEASTERN MOST COUNTIES.

FRIDAY-SATURDAY...ANOTHER ROUND OF DEEP MOIST CONVECTION IS
ANTICIPATED ALONG THE COLD FRONT FRIDAY AFTERNOON ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY CHANGE FROM THE
PREVIOUS FORECAST WAS TO LOWER MAXIMUM TEMPERATURES ACROSS CENTRAL
KANSAS WHERE EARLY AFTERNOON FROPA IS ANTICIPATED AND BUMP UP POPS
ALONG THE COLD FRONT WHERE WIDELY SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP AROUND 21Z. MAINTAINED POPS THROUGH THE EVENING
HOURS ALONG THE ANTICIPATED FRONTAL LOCATION AS IT BECOMES
STATIONARY WITHIN AREA OF OF H7 WAA/310K ISENTROPIC ASCENT
DOWNSTREAM OF H85 THETA-E AXIS. THE FRONT WILL CONTINUE TO MEANDER
ACROSS THE AREA ON SATURDAY PROVIDING A FOCUS FOR ADDITIONAL SHOWERS
AND THUNDERSTORMS. TRYING TO PINPOINT THE LOCATION OF THE FRONT WILL
REMAIN A CHALLENGE AND WILL KEEP LOW POPS ACROSS MUCH OF THE AREA AS
ANOTHER SHORTWAVE TROUGH IS PROGGED TO MOVE OUT OF THE ROCKIES AND
INTO THE PLAINS.

SUN-WED...AN H5 TROUGH OVER THE ROCKIES AT THE BEGINNING OF THE
PERIOD WILL TRANSLATE EAST ACROSS THE PLAINS EARLY IN THE WEEK
BRINGING INCREASING CHANCES OF DEEP MOIST CONVECTION AND MORE
SEASONABLE TEMPERATURES TO THE GREAT PLAINS.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    88  75  98  72 /  30  20  30  20
HUTCHINSON      87  73  92  70 /  30  20  20  20
NEWTON          86  74  96  71 /  40  20  30  20
ELDORADO        86  73 101  71 /  40  20  20  30
WINFIELD-KWLD   87  76 103  74 /  30  20  20  30
RUSSELL         86  70  87  64 /  30  20  10  10
GREAT BEND      88  72  88  66 /  30  20  10  10
SALINA          84  73  90  68 /  70  20  20  10
MCPHERSON       86  73  90  69 /  50  20  20  20
COFFEYVILLE     82  75  98  75 /  40  20  10  20
CHANUTE         81  72  97  74 /  50  30  10  20
IOLA            80  71  96  73 /  50  30  10  20
PARSONS-KPPF    81  74  97  75 /  50  30  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 4:33 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
433 AM CDT THU JUN 16 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
433 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL IMPACT MUCH OF THE AREA THIS MORNING
WITH THE BEST COVERAGE EXPECTED NORTH AND EAST OF A LINE FROM
RUSSELL TO HUTCHINSON TO WINFIELD. A FEW STRONG STORMS WITH HAIL
UP TO ONE INCH IN DIAMETER AND GUSTY WINDS WILL BE THE PRIMARY
THREATS THIS MORNING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A
DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM
ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM
SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR
POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE
AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY
SOUTH CENTRAL AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Local storm report, Jun 16, 12:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1224 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND DMG     5 NE ATLANTA            37.49N 96.70W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLL DOWN

&&

COOK
Local storm report, Jun 16, 12:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1227 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     3 NE ROSE HILL          37.60N 97.09W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLE DOWN.

1221 PM     TSTM WND DMG     5 NE ATLANTA            37.49N 96.70W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLE DOWN

&&

COOK
Special weather statement, Jun 16, 12:39 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1239 PM CDT THU JUN 16 2011

KSZ092-093-161815-
COWLEY-SUMNER-
1239 PM CDT THU JUN 16 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 11 MILES EAST OF
WELLINGTON...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Jun 16, 12:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1259 PM CDT THU JUN 16 2011

KSZ093-161830-
COWLEY-
1259 PM CDT THU JUN 16 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR WINFIELD...AND MOVING EAST AT 35
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 16, 1:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
100 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TSTM WND DMG     CEDAR VALE              37.11N 96.50W
06/16/2011                   CHAUTAUQUA         KS   EMERGENCY MNGR

            SEVERAL STREET SIGNS BLOWN DOWN. 4 TO 5 INCH DIAMETER
            TREE LIMBS SNAPPED OFF.

&&

COOK
Local storm report, Jun 16, 1:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
103 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND DMG     5 E ATLANTA             37.44N 96.68W
06/16/2011                   COWLEY             KS   EMERGENCY MNGR

            POWER POLE DOWN

&&

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:40 AM CDTSevere Thunderstorm WarningICTHarper19 min
Jun 16, 8:43 AM CDTSevere Thunderstorm WarningICTLincoln, Saline29 min
Jun 16, 11:34 AM CDTSevere Thunderstorm WarningICTButler, Cowley56 min
Jun 16, 12:05 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk31 min
Jun 16, 12:35 PM CDTSevere Thunderstorm WarningICTChautauqua55 min
Jun 16, 6:59 PM CDTSevere Thunderstorm WarningICTBarton, Russell61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.